A woman on erlotinib treatment for lung cancer presented with a corneal ulcer from aberrant eyelash touch. She developed coarse, hyperpigmented and irregular eyelash and eyebrow growth a few months following treatment. She was treated successfully with epilation, eyelash trimming, lid hygiene and intensive topical lubrication. This is the first case report in the UK of trichomegaly with associated corneal ulceration. Erlotinib is an epidermal growth factor receptor (EGFR) tyrosine kinase inhibitor that has recently been approved for use as a chemotherapeutic agent by the National Institute for Health and Clinical Excellence. Ophthalmologists and oncologists should be aware of the adnexal and ocular surface changes that can occur, and that simple interventions may be used to manage them.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Competing interests: none.
Patient consent: Patient/guardian consent was obtained for publication